Alert archive / Wisconsin / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Mar 21, 2011, 3:58 AM CDT for Clark County, Taylor County, Wisconsin. It took effect at Mar 22, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 3:58 AM CDT (08:58 UTC)
- In effect from
- Mar 22, 2011, 7:00 AM CDT
- Expired
- Mar 22, 2011, 3:46 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS43 KARX 210858 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 358 AM CDT MON MAR 21 2011 ...POTENTIAL FOR HEAVY SNOW AND A WINTRY MIX TUESDAY NIGHT THROUGH WEDNESDAY... .A STORM SYSTEM MOVING OUT OF THE PLAINS INTO NORTHERN ILLINOIS IS EXPECTED TO SPREAD HEAVY SNOW WITH AN OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO THE AREA TUESDAY NIGHT...LASTING THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE ACCUMULATIONS. WIZ017-029-211700- /O.NEW.KARX.WS.A.0004.110323T0000Z-110324T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 358 AM CDT MON MAR 21 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * SNOW IS EXPECTED TO OVERSPREAD THE AREA TUESDAY NIGHT AND THEN LAST THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND FREEZING DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME. * THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE ACCUMULATIONS. * TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE HEAVY SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DAS WEATHER.GOV/LACROSSE
4 follow-up statements
064 WWUS43 KARX 211430 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 930 AM CDT MON MAR 21 2011 ...POTENTIAL FOR HEAVY SNOW AND A WINTRY MIX TUESDAY NIGHT THROUGH WEDNESDAY... .A LATE WINTER STORM WILL MOVE OUT OF THE PLAINS INTO NORTHERN ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO THE AREA TUESDAY NIGHT...LASTING THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY...ALONG WITH MINOR ICE ACCUMULATIONS. WIZ017-029-212230- /O.CON.KARX.WS.A.0004.110323T0000Z-110324T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 930 AM CDT MON MAR 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * SNOW IS EXPECTED TO OVERSPREAD THE AREA TUESDAY NIGHT...CONTINUING THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND FREEZING DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME. * THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOWFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY ALONG WITH MINOR ICE ACCUMULATIONS. * TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE HEAVY SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RIECK WEATHER.GOV/LACROSSE
451 WWUS43 KARX 212009 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CDT MON MAR 21 2011 ...HEAVY SNOW AND A WINTRY MIX POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY... .A STORM SYSTEM WILL SLIDE FROM THE PLAINS TO ACROSS NORTHERN ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO THE AREA TUESDAY NIGHT...CONTINUING ON WEDNESDAY. SNOWFALL OF 6 OR MORE INCHES IS POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE HIGHER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29. WIZ017-029-220415- /O.CON.KARX.WS.A.0004.110323T0000Z-110324T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 309 PM CDT MON MAR 21 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * SNOW WILL OVERSPREAD THE AREA TUESDAY NIGHT... CONTINUING THROUGH WEDNESDAY. A WINTRY MIX OF SLEET AND FREEZING DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME. * SNOW AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE GREATER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29. * TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE HEAVY SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RIECK WEATHER.GOV/LACROSSE
656 WWUS43 KARX 220129 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 829 PM CDT MON MAR 21 2011 ...HEAVY SNOW AND A WINTRY MIX POSSIBLE TUESDAY THROUGH WEDNESDAY... .A STORM SYSTEM WILL SLIDE FROM THE PLAINS TO ACROSS NORTHERN ILLINOIS BY WEDNESDAY MORNING...SPREADING HEAVY SNOW WITH AN OCCASIONAL WINTRY MIX OF SLEET AND FREEZING DRIZZLE INTO PORTIONS OF CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY. SNOWFALL OF 6 OR MORE INCHES IS POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE HIGHER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29. WIZ017-029-220930- /O.EXT.KARX.WS.A.0004.110322T1200Z-110324T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 829 PM CDT MON MAR 21 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM 7 AM CDT TUESDAY THROUGH WEDNESDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM 7 AM CDT TUESDAY THROUGH WEDNESDAY EVENING. * SNOW WILL OVERSPREAD THE AREA ON TUESDAY...CONTINUING THROUGH WEDNESDAY. A WINTRY MIX OF SLEET...RAIN AND FREEZING DRIZZLE CAN ALSO BE EXPECTED FROM TIME TO TIME...WITH THE RAIN MORE LIKELY SOUTH OF HIGHWAY 29. * SNOW AMOUNTS OF 6 OR MORE INCHES ARE POSSIBLE...ALONG WITH MINOR ICE ACCUMULATIONS. THE GREATER SNOW AMOUNTS ARE MORE LIKELY NORTH OF HIGHWAY 29. * TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE HEAVY SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AJ WEATHER.GOV/LACROSSE
585 WWUS43 KARX 220846 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 346 AM CDT TUE MAR 22 2011 ...SIGNIFICANT SNOW ACCUMULATIONS EXPECTED... .SNOW...MIXED WITH SOME RAIN AND SLEET IS EXPECTED TO OCCUR ACROSS THE WARNING AND ADVISORY AREAS TODAY. THIS MIXTURE WILL CHANGE OVER TO ALL SNOW OVERNIGHT FOR AREAS MAINLY NORTH OF U.S. HIGHWAY 10 ACROSS CENTRAL WISCONSIN. THE SNOW WILL CONTINUE INTO WEDNESDAY BUT WILL DIMINISH THROUGH THE DAY. PERIODS OF HEAVY SNOW ARE EXPECTED TONIGHT AS THERE COULD BE SOME THUNDER TO HELP LOCALLY ENHANCE THE SNOWFALL RATES. BY THE TIME THE SNOW ENDS WEDNESDAY...ACCUMULATIONS OF 10 TO 15 INCHES WILL BE POSSIBLE. TO THE SOUTH OF U.S. HIGHWAY 10...THE MIXTURE OF SNOW...RAIN...SLEET AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. AFTER MIDNIGHT...MAINLY LIGHT SNOW IS EXPECTED BUT IT COULD CONTINUE TO MIXED WITH SOME SLEET BEFORE COMPLETELY CHANGING OVER TO LIGHT SNOW WEDNESDAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE THROUGH WEDNESDAY WITH ONLY MINOR SLEET ACCUMULATIONS EXPECTED. WIZ017-029-221700- /O.UPG.KARX.WS.A.0004.110322T1200Z-110324T0000Z/ /O.NEW.KARX.WS.W.0003.110322T1200Z-110324T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 346 AM CDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW...MIXED WITH RAIN...SLEET AND THUNDER WILL OCCUR TODAY THROUGH THIS EVENING. THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW AFTER MIDNIGHT TONIGHT. THERE COULD ALSO BE A LITTLE BIT OF FREEZING DRIZZLE POSSIBLE WEDNESDAY MORNING. * PERIODS OF HEAVY SNOW WILL OCCUR TONIGHT. THE SNOWFALL RATES WILL BE LOCALLY ENHANCED WHERE THUNDER OCCURS. STORM TOTAL ACCUMULATIONS OF 10 TO 15 INCHES ARE EXPECTED. * TRAVEL WILL BECOME VERY DIFFICULT FROM THE COMBINATION OF THE HEAVY SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ034-043-044-221700- /O.NEW.KARX.WW.Y.0010.110322T1200Z-110324T0000Z/ JACKSON-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...MAUSTON 346 AM CDT TUE MAR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT WEDNESDAY. * A MIXTURE OF SNOW...RAIN...SLEET AND THUNDER WILL OCCUR ACROSS THE AREA THROUGH THIS EVENING. AFTER MIDNIGHT...SNOW OCCASIONALLY MIXED WITH SLEET IS EXPECTED BEFORE CHANGING OVER TO ALL SNOW WEDNESDAY. THERE COULD ALSO BE A PERIOD FREEZING DRIZZLE WEDNESDAY MORNING. * SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 4 INCHES BY THE TIME THE SNOW ENDS WEDNESDAY. ONLY MINOR ICE ACCUMULATIONS FROM THE SLEET SHOULD OCCUR. * TRAVEL IS EXPECTED TO BE IMPACTED WITH THE COMBINATION OF THE SNOW AND MINOR ICE ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ 04 WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 21, 3:39 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 21, 3:39 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 339 AM CDT MON MAR 21 2011 .SHORT TERM...THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES...TYPES AND AMOUNTS FROM TONIGHT THROUGH WEDNESDAY. SURFACE ANALYSIS THIS MORNING SHOWS AN AREA OF LOW PRESSURE OVER THE MINNESOTA ARROWHEAD. THE COLD FRONT WITH THE LOW STRETCHES SOUTHEAST FROM THE LOW ACROSS LAKE MICHIGAN AND THEN BACK ACROSS ILLINOIS AND NORTHERN MISSOURI TO ANOTHER LOW FORMING OVER EASTERN COLORADO. WEAK UPPER LEVEL RIDGING WILL BE OVER THE REGION TODAY BUT THIS WILL QUICKLY SLIDE OFF TO THE EAST TONIGHT ALLOWING SOUTHWEST FLOW TO RETURN. THE SURFACE FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE AREA TODAY AND THEN QUICKLY BEGIN TO LIFT BACK TO THE NORTH TONIGHT AS THE FLOW ALOFT BECOMES SOUTHWEST. THE 21.00Z GFS INDICATES STRONG LOW LEVEL WARM AIR ADVECTION WILL SPREAD ACROSS THE REGION TONIGHT IN THE SOUTHWEST FLOW. THE RESULTING ISENTROPIC UP GLIDE WILL RANGE FROM 3 TO 7 UBAR/S ON THE 295K SURFACE AND WITH LITTLE DRYING EXPECTED TODAY...IT WILL TAKE VERY LITTLE LIFT TO ALLOW SATURATION TO OCCUR. THE GFS AND BOTH THE 20.12Z AND 21.00Z ECMWF QUICKLY DEVELOP SHOWERS ALONG AND NORTH OF THE FRONT WITH THESE SPREADING INTO THE AREA MAINLY SOUTH OF THE IOWA/MINNESOTA BORDER THIS EVENING. RAISED THE RAIN CHANCES WITH 20 ALONG I94 TO 60 IN THE SOUTHWEST. THE ISENTROPIC UP GLIDE WILL BE THE STRONGEST AFTER 06Z AND WITH SOME WEAK MOISTURE TRANSPORT INTO THE AREA ON THIS SURFACE...WENT AHEAD AND RAISED THE PRECIPITATION CHANCES WITH MOST OF THE AREA BETWEEN 70 AND 90 PERCENT. MOST OF THE AREA SHOULD REMAIN WARM ENOUGH FOR JUST RAIN BUT DID MAINTAIN THE CHANCE OF A RAIN/SNOW MIX FOR AREAS NORTH OF I94. ALSO ADDED SOME THUNDER CHANCES ACROSS THE SOUTHWEST SECTIONS WHERE THE GFS SHOWS UP TO 250 J/KG OF ELEVATED CAPE ABOVE 1 KM. THE MEAN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TUESDAY WITH AN UPPER LEVEL LOW EXPECTED TO BE OVER MONTANA. A SHORT WAVE TROUGH IS EXPECTED TO ROTATE AROUND THE LOW AND MOVE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. THIS WAVE IS EXPECTED TO PUSH UP TO 30 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER ACROSS THE REGION. THE ISENTROPIC UP GLIDE WILL INCREASE AHEAD OF THE WAVE AND SHOULD BE ON THE ORDER OF 10 UBAR/S ON THE 295K SURFACE. THE MOISTURE TRANSPORT WILL ALSO INCREASE AND SHOULD BE POINTED RIGHT INTO THE AREA DURING THE AFTERNOON. THE GFS SHOWS A GOOD FRONTOGENESIS SIGNAL DEVELOPING DURING THE AFTERNOON BUT THEN LOSES IT DURING THE EVENING WHERE AS THE 21.00Z NAM CONTINUES IS FROM CENTRAL MINNESOTA TO SOUTHEAST WISCONSIN...ESPECIALLY IN THE 850-700 MB LAYER. THIS SHOULD RESULT IN WIDESPREAD PRECIPITATION THROUGH THE ENTIRE DAY TUESDAY FOR THE ENTIRE AREA WITH THUNDER REMAINING A POSSIBILITY ACROSS THE SOUTHWEST HALF. AS THE SHORT WAVE TROUGH PASSES BY ALOFT...THE LOW OVER COLORADO WILL BE MOVING ALONG THE FRONT AND WILL START TO BRING COLDER AIR INTO THE REGION. THE BEST ISENTROPIC UP GLIDE WILL BE TRANSLATING EAST OF THE AREA...BUT THE GFS STILL SUGGESTS UP TO 4 UBAR/S CONTINUING THROUGH TUESDAY NIGHT. THE GFS REDEVELOPS THE FRONTOGENESIS SIGNAL DURING THE OVERNIGHT FROM CENTRAL MINNESOTA TO SOUTHEAST WISCONSIN AND IS THE STRONGEST WITH IT IN THE PREFERRED 500-700 MB LAYER. THERE IS ALSO EXPECTED TO BE GOOD FN VECTOR CONVERGENCE ASSOCIATED WITH THE FRONTOGENESIS WITH THE NAM SHOWING THIS TO BE STRONGEST IN THE 750-650 MB LAYER. THE PRECIPITATION TYPE WILL BE TRANSITIONING FROM RAIN OR THE RAIN/SNOW MIX TO ALL SNOW...ESPECIALLY ACROSS THE NORTH. THE UNKNOWN IS HOW MANY OTHER PRECIPITATION TYPES WILL ALSO OCCUR. THE THERMAL PROFILES FROM BOTH THE NAM AND GFS NO LONGER SUPPORT MUCH SLEET BUT CAN NOT TOTALLY RULE IT OUT. SO DID NOT REMOVE THE SLEET BUT DID LOWER THE PROBABILITIES SOME FROM THE PREVIOUS FORECAST. THERE COULD ALSO BE A SHORT PERIOD OF SOME FREEZING RAIN OR SOME FREEZING DRIZZLE IF THE NAM IS CORRECT AND THE ICE CRYSTAL CLOUDS ARE LOST FOR A WHILE. WENT AHEAD AND ADDED SOME LOW PROBABILITIES FOR FREEZING DRIZZLE ACROSS THE NORTH TO COVER THIS POSSIBILITY. WITH THE AMPLE FORCING...A PERIOD OF SOME HEAVY SNOW LOOKS TO BE POSSIBLE ACROSS THE NORTH AS WELL WITH ACCUMULATIONS AROUND 6 INCHES POSSIBLE FOR AREAS NORTH OF HIGHWAY 29. THE FORCING WILL START TO WEAKEN AND MOVE OFF TO THE EAST WEDNESDAY BUT STILL SHOULD BE STRONG ENOUGH TO PRODUCE MORE ACCUMULATING SNOWS ACROSS THE NORTH. WILL ISSUE A WINTER STORM WATCH WITH THIS PACKAGE FOR TAYLOR AND CLARK COUNTIES. .LONG TERM...THURSDAY THROUGH SUNDAY ANOTHER SYSTEM LOOKS TO CROSS THE CENTRAL PART OF THE COUNTRY LATE IN THE WEEK. IT APPEARS THE BULK OF THE PRECIPITATION FROM THIS SYSTEM SHOULD PASS BY TO THE SOUTH BUT COULD STILL SEE THE NORTHERN EDGE OF THE PRECIPITATION BRUSH PARTS OF THE AREA THURSDAY NIGHT AND FRIDAY. DIFFERENCES THEN SHOW UP FOR THE WEEKEND WITH THE GFS SHOWING A STRONG SURFACE LOW MOVING FROM KANSAS TOWARD THE OHIO RIVER VALLEY WITH LOTS OF PRECIPITATION ON THE NORTH SIDE OF THE LOW TRACKING ACROSS THE REGION. THE ECMWF WHILE SHOWING A LITTLE BIT OF PRECIPITATION FOR THE REGION SUGGESTS A CANADIAN HIGH WILL BE THE DOMINANT FEATURE FOR THE REGION. USED THE MODEL CONSENSUS GRIDS FOR NOW UNTIL THERE IS BETTER AGREEMENT ON WHICH SOLUTION IS CORRECT. && .AVIATION... LIFR TO MVFR STRATUS OVER THE TAF SITES WILL BE SLOWER TO SCATTER OUT THIS MORNING. GRADUAL IMPROVEMENT IS EXPECTED AS DRIER AIR ADVECTS INTO THE AREA. VFR CONDITIONS ARE THEN EXPECTED BY LATER THIS MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON AS HIGH PRESSURE MOVES ACROSS THE TAF SITES. THE PERIOD OF VFR CONDITIONS LOOKS TO BE SHORT-LIVED AS A WARM FRONT OVER THE CENTRAL PLAINS LIFTS NORTH. PLENTIFUL MOISTURE RETURNING NORTH OVER THE FRONT WILL FIRST BE NOTICED BY THICKENING ALTOSTRATUS THIS EVENING...WHICH COULD EVEN PRODUCE SOME LIGHT RAIN AT KRST. FURTHER LOWERING OF THE CEILINGS IS EXPECTED AFTER MIDNIGHT WITH MVFR AND EVEN IFR CONDITIONS POSSIBLE BETWEEN 09-12Z TUESDAY. RAIN IS LIKELY TOO AFTER MIDNIGHT...WHICH COULD BE ENOUGH TO PRODUCE SOME MVFR BR DURING THAT 09-12Z PERIOD. PLAN ON IFR TO MVFR CONDITIONS FOR TUESDAY AS WELL...ALONG WITH MORE RAIN. && .HYDROLOGY... THE STREAMS QUICKLY JUMPED SUNDAY FROM THE RAIN THAT FELL ACROSS THE AREA. EXPECTING ANOTHER RISE TO OCCUR FROM MONDAY NIGHT THROUGH TUESDAY NIGHT WITH THE ADDITIONAL PRECIPITATION THAT IS EXPECTED OCCUR. CURRENT INDICATIONS ARE THAT AMOUNTS OF 1.25 TO 1.75 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS SHOULD PUSH QUITE A FEW OF THE RIVERS HIGHER AND POSSIBLY OUT OF THEIR BANKS. AT THIS TIME...EXPECT ANY FLOODING TO PRIMARILY BE LIMITED TO THE RIVERS AND NOT PLANNING TO ISSUE A FLOOD WATCH. FOR A MORE COMPLETE EXPLANATION OF THE ONGOING HYDROLOGY CONCERNS AND FORECASTS...PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENT /MKERVSARX FGUS83/...HYDROLOGIC OUTLOOK /MKEESFARX FGUS73/ AND FLOOD STATEMENT /MKEFLSARX WGUS83/ PRODUCTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR WIZ017-WIZ029. MN...NONE. IA...NONE. && SHORT/LONG TERM...04 AVIATION...DAS/AJ HYDROLOGY...04
Hazardous weather outlook, Mar 20, 8:47 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 847 PM CDT SUN MAR 20 2011 IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ053>055-061-211100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-VERNON- WINNESHIEK- 847 PM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS. IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING FLOODING THREATS. MNZ079-088-WIZ017-029-032>034-041>044-211100- ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR- TREMPEALEAU-WABASHA-WINONA- 847 PM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THE COMBINATION OF LIGHT WINDS AND RECENT RAINFALL HAS RESULTED IN LOWERING VISIBILITIES ACROSS THE AREA. DUE TO EVEN LOWER VISIBILITIES EXPECTED...A DENSE FOG ADVISORY IS IN EFFECT TONIGHT. WARM TEMPERATURES AND RUNOFF FROM RECENT RAINFAL AND SNOWMELT WILL KEEP RIVER LEVELS ON THE RISE AT MANY LOCATIONS. STREAMS AND RIVERS COULD REACH OR EXCEED FLOOD STAGE IN SOME LOCATIONS TONIGHT AND INTO THE WORK WEEK. THOSE WITH RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS THROUGH THIS COMING WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PRECIPITATION WILL RETURN TO THE REGION MONDAY NIGHT AND CONTINUE INTO WEDNESDAY. TEMPERATURES SUPPORT MOSTLY RAIN MONDAY NIGHT THROUGH TUESDAY EVENING...BUT SNOW OR A MIX OF RAIN...SNOW AND SLEET WOULD BE MORE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY. HEAVY RAINFALL IS ALSO POSSIBLE FROM LATE MONDAY NIGHT INTO TUESDAY NIGHT...WHICH WOULD RESULT IN MORE RISES ON AREA RIVERS AND STREAMS. IN ADDITION...SOME SNOW AND SLEET ACCUMULATION IS POSSIBLE LATER TUESDAY NIGHT INTO WEDNESDAY...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR IS SCHEDULED FOR 11 AM MONDAY. THIS WEBINAR WILL ADDRESS THE HEAVY RAINFALL POTENTIAL CENTERED ON TUESDAY AND RESULTING FLOODING THREATS. DAS/RRS/AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:14 PM CDT | Dense Fog Advisory | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more | 8 hr |
| Mar 20, 7:26 PM CDT | River Flood Warning | ARX | Crawford | 7 days |
| Mar 20, 8:28 PM CDT | River Flood Warning | ARX | Richland, Vernon | 4 days |
| Mar 20, 8:28 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 5 days |
| Mar 20, 8:28 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 5 days |
| Mar 20, 8:28 PM CDT | River Flood Warning | ARX | Crawford | 8 days |
| Mar 20, 10:34 PM CDT | River Flood Warning | ARX | Jackson | 70 hr |
| Mar 21, 10:51 AM CDT | Flood Watch | ARX | Adams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more | 41 hr |
| Mar 21, 11:02 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 4 days |
Nearby
Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.